Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 59, NWS Nashville, TN

May 26, 2004Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 26, 2004, 5:29 PM CDT for Robertson County, Tennessee. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2004, 5:29 PM CDT (22:29 UTC)
Expired
May 26, 2004, 5:45 PM CDT
In force
16 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Robertson County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 3:25 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.5 hours before the alert went out and 351 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2004-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1081 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2004-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1081 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.3
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 262229
SVRBNA
TNC147-262245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
529 PM CDT WED MAY 26 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROBERTSON COUNTY IN TENNESSEE

* UNTIL 545 PM CDT

* AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES WEST OF ORLINDA...OR 11 MILES NORTH OF
  SPRINGFIELD...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ORLINDA AROUND 540 PM CDT

SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR
YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY.

LAT...LON 3676 8688 3659 8696 3649 8661 3669 8654
$$
ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:30 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, May 26, 2:30 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT WED MAY 26 2004

.SHORT TERM...(THROUGH THURSDAY)
CURRENT...LINE OF STORMS (SOME SEVERE) CONTINUE IN E-W FASHION OVER
SOUTHERN KY...WITH EVER SO SLIGHT MOVEMENT TO S. SOME BREAKS IN
CLOUDINESS...ESPECIALLY S...HAS ALLOWED MERCURY TO CLIMB INTO LOWER
TO MID 80S.

FRONTAL BOUNDARY TO N WILL SAG SOUTHWARD. CHANCES FOR RAIN DROP OFF
TONITE AND THU AS RAIN WILL JUST SKIRT BY TO OUR N...MUCH LIKE TODAY.

.LONG TERM...
QUESTION AS TO WHETHER OR NOT FRONT EVER GETS INTO CWA. ALL MODELS
SHOW IT REACHING FAR NORTHERN COUNTIES LATE THU NITE OR EARLY FRI...
B4 MOVING BACK N AS WARM FRONT FRI NITE. WILL KEEP POPS IN CHANCE CAT
HIEST POPS N...AS UNCERTAINTY DEFINITELY EXISTS.

RAIN CHANCES FAIRLY LOW SAT INTO SUN...THEN PICKING UP SUN NITE AND
MON AS FRONT MOVES IN.

AS FOR TEMPS...COMPROMISE LOOKS BEST.

BNA BT 72/86/68/82 5355
CKV BT 68/86/68/82 5355
CSV BE 69/81/67/79 3234
&&

.BNA WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, May 26, 9:15 AM CDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
915 AM CDT WED MAY 26 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-271030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
915 AM CDT WED MAY 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT.
LOCALLY HEAVY RAINFALL IS POSSIBLE AS WELL. MOIST AND UNSTABLE AIR
WILL BE PRESENT OVER THE REGION THROUGH TONIGHT. A FRONTAL BOUNDARY
WILL STALL JUST NORTH OF THE MID STATE...AND A SERIES OF
DISTURBANCES WILL MOVE ALONG THE BOUNDARY. CLUSTERS OF THUNDERSTORMS
WILL DEVELOP...WITH THE GREATEST COVERAGE EXPECTED OVER THE NORTHERN
COUNTIES OF THE MID STATE.

LOCALLY HEAVY RAINFALL AMOUNTS MAY RESULT IN PONDING OF WATER ON
ROADS AND RAPID RISES OF SMALL STREAMS. AREAS NORTH OF INTERSTATE 40
WILL HAVE THE GREATEST CHANCES FOR HEAVY RAINFALL. THE MAIN SEVERE
WEATHER THREAT WILL BE DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 4:09 PM CDTSevere Thunderstorm WarningOHXJackson, Overton51 min
May 26, 4:26 PM CDTTornado WarningOHXRobertson49 min
May 26, 4:30 PM CDTTornado WarningOHXFentress, Overton30 min
May 26, 4:35 PM CDTSevere Thunderstorm WarningOHXClay, Macon25 min
May 26, 5:00 PM CDTTornado WarningOHXSumner45 min
May 26, 5:01 PM CDTSevere Thunderstorm WarningOHXFentress14 min
May 26, 5:03 PM CDTSevere Thunderstorm WarningOHXFentress12 min
May 26, 5:13 PM CDTFlash Flood WarningOHXClay, Fentress, Jackson, Macon, Overton, Pickett and 1 more3 hr
May 26, 6:19 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner26 min
May 26, 6:53 PM CDTSevere Thunderstorm WarningOHXSmith, Trousdale22 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.